Discussions that mention diovan

High & Low Blood Pressure board


Hello All :)

Recently my Dr. added 80/12.5 Diovan HCT to my current HBP regiment (which was 25mg Toprol). For a while I have to be on both - my B/P had jumped WAY UP (158/115) - and once it comes down I will be weaned off the Toprol.

I have only been taking the Diovan HCT for (4) days - I am pretty tired - but expected that. Has anyone taking or taken this medication had bad gas, abdominal cramping/bloating, and severe dark orange diarrehea - I do not mean to be inappropriate - but this is happening to me - and before I get freaked out I wanted to ask. I am also very nauseous - I feel like someone filled me with gas and it is all trapped - it is just today that the 'orange' made its first appearance.

Any input would be greatly appreciated - and thank you.

Vanessa
hi, I have been on Diovan hct 80-12.5 mg for 2 years now and my pressure is great! Today it was 130/70 I have no bad side effects at all. My pressure use to be 190/100 in that range most of the time! Now, its good and I dont worry about having a stroke or heart attack. Try it for a few weeks and check it yourself every day. It works for me, everyone is different but I hope it works for you. If not, try another med. till you find one that works.
Hi Vanessa,

From what I read re: your new med is causing the GI symptoms. It is most likely the Diovan. Not sure why the green color but Dr. dean has discussed what the color means but I can't remember. Since you are on HCT you are at risk for potassium depletion & other electrolyte problems when you have diarrhea (diarrhea just by itself puts you at risk.) You need to contact the DR. on call for your DR. If you can drink at least 2-3 glasses of orange juice & eat other high potassium foods during the course of the day. Let us know how you are doing. Is any other family member sick?

Is there a reason your Dr. ordered the combo rather trying out the two meds separately? Fam
Thanks Fam,

I am feeling much better - it was just that day - although I do agree as I have had upper and lower GI upset (mild except for that one episode) since starting the medication.

He decided on that combo he said because my b/p was so high and he wanted to bring it down quickly. I am to started weaning off the 25mg Toprol over the next few weeks and just be on the Diovan/HCT after that.

I have been very very tired - and my asthma seems to be acting up a bit - all since starting the Diovan/HCT - I will keep my eye on everything.

I eat a potassium rich diet and drink LOTS of water - but I will admit - when I read up on the medication - the potassium depletion is frightening - as twice in the previous year I have had horrid bouts of food poisoning with excessive vomitting.... Another thing to watch out for I guess :)

Thanks for the information!

Vanessa